MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM CEMENTLESS COLLARLESS STANDARD OFFSET 12/14 TAPER SIZE 6; PROSTHETIC, HIP

ZIMMER BIOMET, INC. FEMORAL STEM CEMENTLESS COLLARLESS STANDARD OFFSET 12/14 TAPER SIZE 6; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).010000665.Pps ltd acet shell 56f lot number: 7274548.30123606.36mm i.D.Size f high wall liner lot number: 65588037.802203603.Femoral head 12/14 taper 36 mm diameter +3.5 mm neck length lot number 3120484.Foreign: denmark.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 - 00359.0001822565 - 2023 - 00360.The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, as supplemental medwatch will be submitted.Device remains implanted.
 
Event or Problem Description
It was reported that the patient had an intra-operatively induced fracture of the femur that likely occurred during implantation of the femoral stem.The anterior calcar fracture was discovered intra-operatively and treated right away with a cerclage wire.The distal periprosthetic femoral fracture (fracture number 2) was discovered on post-operative x-ray, which was taken on the day of surgery.The distal periprosthetic femoral fracture was treated conservatively (no weight bearing for 6 weeks) there were no contributing factors.No additional information was available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: h6 : proposed component code: mechanical (g04)- stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
FEMORAL STEM CEMENTLESS COLLARLESS STANDARD OFFSET 12/14 TAPER SIZE 6
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16351957
Report Number0001822565-2023-00361
Device Sequence Number17709815
Product Code LZO
UDI-Device Identifier00889024508668
UDI-Public(01)00889024508668(17)260623(10)3069376
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2026
Device Model NumberN/A
Device Catalogue Number574101060
Device Lot Number3069376
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexPrefer Not To Disclose